Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 43, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 29, 2020, 6:32 AM MST for 10 counties in New Mexico. It took effect at Nov 29, 2020, 8:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2020, 6:32 AM MST (13:32 UTC)
- In effect from
- Nov 29, 2020, 8:00 AM MST
- Expired
- Nov 29, 2020, 2:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 91 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS75 KABQ 291332 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 632 AM MST Sun Nov 29 2020 NMZ227-230-231-292100- /O.NEW.KABQ.WI.Y.0043.201129T1500Z-201129T2100Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- Harding County- 632 AM MST Sun Nov 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Johnson and Bartlett Mesas Including Raton Pass, Union County and Harding County. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ234-235-292100- /O.NEW.KABQ.WI.Y.0043.201129T1700Z-201130T0000Z/ Quay County-Curry County- 632 AM MST Sun Nov 29 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...North to Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Quay County and Curry County. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
207 WWUS75 KABQ 291523 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 823 AM MST Sun Nov 29 2020 NMZ228-229-232-292100- /O.EXA.KABQ.WI.Y.0043.000000T0000Z-201129T2100Z/ Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County- 823 AM MST Sun Nov 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...North to northeast winds 20 to 35 mph. Gusts to around 45 mph. * WHERE...Far Northeast Highlands, Northeast Highlands and Eastern San Miguel County. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ233-236-237-292100- /O.EXA.KABQ.WI.Y.0043.201129T1700Z-201130T0000Z/ Guadalupe County-Roosevelt County-De Baca County- 823 AM MST Sun Nov 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northeast winds 20 to 35 mph expected. Gusts to around 45 mph. * WHERE...Guadalupe County, Roosevelt County and De Baca County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ227-230-231-292100- /O.CON.KABQ.WI.Y.0043.000000T0000Z-201129T2100Z/ Johnson and Bartlett Mesas Including Raton Pass-Union County- Harding County- 823 AM MST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Union County, Johnson and Bartlett Mesas Including Raton Pass and Harding County. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ234-235-292100- /O.CON.KABQ.WI.Y.0043.201129T1700Z-201130T0000Z/ Quay County-Curry County- 823 AM MST Sun Nov 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northeast winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Quay County and Curry County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
992 WWUS75 KABQ 292044 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 144 PM MST Sun Nov 29 2020 NMZ233>237-292145- /O.CAN.KABQ.WI.Y.0043.000000T0000Z-201130T0000Z/ Guadalupe County-Quay County-Curry County-Roosevelt County- De Baca County- 144 PM MST Sun Nov 29 2020 ...WIND ADVISORY IS CANCELLED... North to northeast winds, although remaining gusty for the rest of the afternoon, will continue to slowly taper off to below advisory criteria. Therefore the wind advisory has been cancelled. $$ NMZ227>232-292145- /O.EXP.KABQ.WI.Y.0043.000000T0000Z-201129T2100Z/ Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County- 144 PM MST Sun Nov 29 2020 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... North to northeast winds, although remaining gusty for the rest of the afternoon, have diminished to below advisory levels. Therefore, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 29, 4:50 AM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 29, 4:50 AM MST, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 450 AM MST Sun Nov 29 2020 .AVIATION... 12Z TAF CYCLE A strong but dry backdoor cold front will bring stout north to nely winds of 20 to 30 kt with gusts to 40 kt through far northeast and east-central NM starting at KCAO- KRTN this morning. The front will plow south and southwestward to KLVS- KTCC by approximately 15Z, and west to southwest to the canyons of the central mt chain and to KROW by 16Z. East to southeast winds are forecast to begin at KABQ and KSAF around 29/18Z. Winds will gradually subside toward sunset. 33 && .PREV DISCUSSION...233 AM MST Sun Nov 29 2020... .SYNOPSIS... Low clouds and patchy fog over eastern NM this morning will clear out as a strong back door cold front moves into the region. North winds of 25 to 35 mph with gusts of 40 to 50 mph are expected from Clayton south to Tucumcari and Clovis. Winds will shift around to the southwest Monday with warming temperatures. A potent cold front will blast through the state late Tuesday and Wednesday with dramatically colder temperatures and the chance for some light snow. Bitter cold temperatures will stick around through Friday morning. && .DISCUSSION... SHORT TERM...(TODAY THROUGH MONDAY)... A strong but dry backdoor cold front will plow southward through eastern NM this morning. North winds will range from 30 to 40 mph with gusts to 50 mph from eastern Colfax eastward through much of Union County southward into Harding, Quay and Curry counties from mid morning north of I-40 until around sunset south. Issued a wind advisory for these areas from mid morning to mid afternoon for eastern Colfax, Union, and Harding counties with points south starting a couple of hours later and continuing through around sunset. Elsewhere, light to moderate east to southeast wind will develop during the afternoon. East canyon winds expected to develop in the ABQ metro mainly downwind of Tijeras Canyon along/near I-40 in the 15 to 25 mph range during the late morning lasting through the remainder of the day and into tonight. Despite the backdoor cold front, high temperatures will be slightly warmer most areas today thanks to more sun and relatively weak cold air advection. Slightly cooler high temperatures are forecast for central NM Monday underneath dry northwest flow aloft with slight warming west and 5 to 10 degrees (F) of warming northeast. LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)... West to northwest winds will remain elevated along the east slopes of the central mt chain Monday night ahead of an approaching upper level trough. Downsloping will allow min temps to trend quite a bit warmer across the eastern plains. Central and western valleys will still remain cold with strong inversions. A potent cold front will arrive over NM late Tuesday as an upper level trough dives rapidly south along the Front Range. Potent cold air advection from the northern Rockies will usher in the coldest airmass since the late October record winter storm. 700mb temps fall to -14C over northeast NM and -8C over southern areas by Wednesday morning. There is potential for some light snow to accompany this system however the airmass is moisture starved again like the last storm. The greatest chances for light accums will be from the Sangre de Cristo Mts south along the east slopes to the Sacramento Mts. The big story with this storm system will be bitter cold temperatures thru Thursday night. High temps in the 20s and 30s with lows in the single digits and teens will be common. A slight warm up is likely by Friday. 33/Guyer && .FIRE WEATHER... Dry northwest flow aloft will continue today into Monday. A stout but dry backdoor cold front will push south through eastern NM today, pushing west of the central mountain chain during the afternoon. Colder air pushes in from the north Tuesday with slight chances for light snow far northeast. Much colder air continues to move southward into the state for Wednesday and Thursday with chances for mainly light snow for the northeast third of the state. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM this morning to 2 PM MST this afternoon for the following zones... NMZ227-230-231. Wind Advisory from 10 AM this morning to 5 PM MST this afternoon for the following zones... NMZ234-235. &&
Hazardous weather outlook, Nov 29, 2:49 AM MST, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 249 AM MST Sun Nov 29 2020 NMZ201>241-301100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 249 AM MST Sun Nov 29 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A back door cold front will generate north winds of 25 to 35 mph with gusts of 40 to 50 mph over far eastern NM today. These strong winds will lead to dangerous crosswinds along Interstate 40 east of Santa Rosa as well as areas of blowing dust. .DAYS TWO THROUGH SEVEN...Monday through Saturday A powerful cold front will move south through NM late Tuesday and bring the coldest temperatures since the record winter storm from late October. High temperatures in the 20s and 30s will be common Wednesday and Thursday with low temperatures in the single digits and teens. There is a chance for light snow accumulations as well from the Sangre de Cristo Mountain south along the highlands of eastern New Mexico and the Sacramento Mountain on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind gusts in excess of 45 mph and blowing dust with visibility below one mile through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. Guyer
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.